MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX FILL COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX FILL COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0306
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Migration (4003)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, a 4mm x 23mm no tip enterprise¿ 2 vascular reconstruction device (encr402300 / 8470639) was partially released.After about 1/3 of the coil, a 3mm x 6cm orbit galaxy mini complex fill (640cf0306 / 31047856) filled in the aneurysm, the coil was found to be separated into two pieces, while the rest of the coil was moved to the distal end of the parent vessel.The physician used a guidewire (unspecified brand) to capture the coil.It was found that the stent position had migrated.The two separated pieces of the coil, the stent and the 150cm x 5cm prowler select plus microcatheter (606s255x / 31085109) were wrapped together.The physician used an intermediate catheter (unspecified brand) to remove the coil, the stent, and the microcatheter from the patient and switched to competitor devices to complete the procedure.After the procedure, it was reported that the patient suffered from a middle cerebral artery bleed.Surgical drilling and drainage was initially performed and then transferred to a craniotomy due to excessive bleeding.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31047856) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.A coil that separates into two pieces while in-patient can potentially lead to a non-target site embolization, with the potential for ischemia or infarct.In this case, part of the coil migrated into the parent vessel.A coil that migrates can also result in non-target site embolization, ischemia or infarct, or a required additional intervention.The coil then became entangled with the stent and microcatheter, which can it stretch or displace the previously placed coils and can also result in vessel injury.In this case, the series of events led to a cerebral hemorrhage, which required several additional surgical interventions to preclude patient harm/death.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with the classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00894, and 3008114965-2023-00895.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 3mm x 6cm orbit galaxy mini complex fill was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the distal portion of the delivery wire is missing.The device was inspected under the microscope.Under magnification, it was observed that the distal portion of the delivery system was cut off.The issue regarding a coil being separated into two pieces, coil migration and coil entanglement could not be evaluated since the coil was not returned for evaluation.According to the risk documentation embolic coil fracture / separation is a potential failure that can also occur during embolic coil placement due to excessive manipulation; unfavorable coil placement/entangling in existing coil mass can also result in embolic coil fracture.No further evaluation of contributing factors can be conducted without the embolic coil.It is possible that other clinical and procedural factors not described in this complaint may have contributed to the reported failure.A review of manufacturing documentation associated with this lot (31047856) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following precaution: if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00893, 3008114965-2023-00894, and 3008114965-2023-00895.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 20-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00893, 3008114965-2023-00894, and 3008114965-2023-00895.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX FILL COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18240760
Report Number3008114965-2023-00893
Device Sequence Number11557591
Product Code KRD
UDI-Device Identifier10886704030218
UDI-Public10886704030218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number640CF0306
Device Lot Number31047856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer12/20/2023
12/22/2023
Initial Report FDA Received Date11/30/2023
Supplement Report FDA Received Date12/20/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENTERPRISE2 4MMX23MM NO TIP; PROWLER SELECT PLUS 150/5CM
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexFemale